Quarterly of Applied Mathematics

Quarterly of Applied Mathematics

Online ISSN 1552-4485; Print ISSN 0033-569X

   
 

 

A note on the strongest fixed-fixed column


Authors: M. K. Myers and W. R. Spillers
Journal: Quart. Appl. Math. 44 (1986), 583-588
MSC: Primary 49G05; Secondary 73K05
DOI: https://doi.org/10.1090/qam/860907
MathSciNet review: 860907
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: It is argued that the subsequent solutions generated in response to the 1962 Tadjbakhsh-Keller shape for the optimal fixed-fixed column are smooth approximations of that singular shape.


References [Enhancements On Off] (What's this?)

  • [1] Ph. G. Kirmser and R. R. Hu, The strongest fixed-point column, unpublished manuscript, dated May 20, 1983 (Kansas State University Engineering Experiment Station Report #160), to be presented at the forthcoming 19th Midwestern Mechanics Conference
  • [2] I. Tadjbakhsh and J. B. Keller, Strongest columns and isoperimetric inequalities for eigenvalues, Trans. ASME Ser. E. J. Appl. Mech. 29 (1962), 159–164. MR 0137381
  • [3] Niels Olhoff and S. H. Rasmussen, On single and bimodal optimum buckling of clamped columns, Internat. J. Structures 13, 605-614 (1977)
  • [4] E. F. Masur, Optimal structural design under multiple eigenvalue constraints, Internat. J. Solids Structures 20 (1984), no. 3, 211–231. MR 735699, https://doi.org/10.1016/0020-7683(84)90034-9
  • [5] L. È. Èl′sgol′c, Calculus of variations, Pergamon Press Ltd., London-Paris-Frankfurt, Addison-Wesley Publishing Co., Inc., Reading, Mass., 1962. MR 0133032
  • [6] M. K. Myers and S. L. Chuang, Uniform asymptotic approximations for duct acoustic modes in a thin boundary layer flow, AIAA J. 22, No. 9, 1234-1241 (September 1984)

Similar Articles

Retrieve articles in Quarterly of Applied Mathematics with MSC: 49G05, 73K05

Retrieve articles in all journals with MSC: 49G05, 73K05


Additional Information

DOI: https://doi.org/10.1090/qam/860907
Article copyright: © Copyright 1986 American Mathematical Society


Brown University The Quarterly of Applied Mathematics
is distributed by the American Mathematical Society
for Brown University
Online ISSN 1552-4485; Print ISSN 0033-569X
© 2017 Brown University
Comments: qam-query@ams.org
AMS Website